MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXC
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the returned 3maxc was fractured at approximately 58.0 cm from the hub.The device was ovalized at approximately 155.0 cm and 157.0 cm from the hub.Conclusions: evaluation of the returned 3maxc revealed a fractured device.The complaint reported that the 3maxc was kinked upon removal from its packaging.If the device is forcefully retracted from its packaging hoop at extreme angles, damage such as a kink may occur.If a kinked device is further manipulated, damage such as a fracture may occur.Further investigation revealed ovalizations on its distal shaft.Based on the reported complaint, the fracture and ovalizations were likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that the penumbra system 3max reperfusion catheter (3maxc) was kinked upon removal from the packaging.The damage to the 3maxc was found prior to use and therefore, it was not used in the procedure.The procedure was completed using a new 3maxc.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8604173
Report Number3005168196-2019-00948
Device Sequence Number3030642
Product Code NRY
UDI-Device Identifier00814548019932
UDI-Public00814548019932
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2021
Device Catalogue Number3MAXC
Device Lot NumberF87664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Initial Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005